Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 57, NWS Medford, OR

December 17, 2012

NWS Medford, OR issued this gale warning at Dec 17, 2012, 2:04 AM PST. It was in force for 107 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2012, 2:04 AM PST (10:04 UTC)
Expired
Dec 17, 2012, 3:51 AM PST
In force
107 min
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

076 
WHUS76 KMFR 171004
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
204 AM PST MON DEC 17 2012

PZZ350-172315-
/O.CAN.KMFR.SR.W.0012.000000T0000Z-121217T1000Z/
/O.EXT.KMFR.SE.W.0059.000000T0000Z-121218T0600Z/
/O.NEW.KMFR.GL.W.0057.121217T1004Z-121217T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
204 AM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING.
THE STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS SEAS WARNING
IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTHWEST TO WEST GALE FORCE WINDS AT 30 TO 35 KT WITH
  GUSTS TO 45 KT WILL DIMINISH TO 25 TO 30 KT LATER THIS MORNING.
 
* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 25 FEET AT 14
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-376-172315-
/O.CAN.KMFR.GL.W.0056.000000T0000Z-121217T1000Z/
/O.NEW.KMFR.SI.Y.0130.121217T1004Z-121218T0000Z/
/O.EXT.KMFR.SE.W.0059.000000T0000Z-121218T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
204 AM PST MON DEC 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE HAZARDOUS
SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE
  THROUGH THE MORNING AND INTO EARLY AFTERNOON BEFORE DIMINISHING
  TO AROUND 20 KT.

* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 24 FEET AT 14
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS
  AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-172315-
/O.CAN.KMFR.SR.W.0012.000000T0000Z-121217T1000Z/
/O.NEW.KMFR.SI.Y.0130.121217T1004Z-121218T0000Z/
/O.EXT.KMFR.SE.W.0059.000000T0000Z-121218T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
204 AM PST MON DEC 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. THE STORM WARNING HAS BEEN CANCELLED. THE HAZARDOUS
SEAS WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL CONTINUE
  THROUGH THE MORNING AND INTO EARLY AFTERNOON BEFORE DIMINISHING
  TO AROUND 20 KT.

* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 25 FEET AT 14
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
283 
WHUS76 KMFR 171151
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
351 AM PST MON DEC 17 2012

PZZ350-180100-
/O.CAN.KMFR.GL.W.0057.000000T0000Z-121217T1200Z/
/O.EXA.KMFR.SI.Y.0130.000000T0000Z-121218T0000Z/
/O.CON.KMFR.SE.W.0059.000000T0000Z-121218T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
351 AM PST MON DEC 17 2012

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL 
  CONTINUE THROUGH THE MORNING AND INTO EARLY AFTERNOON BEFORE 
  DIMINISHING TO AROUND 20 KT. 

* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 24 FEET AT 14
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-376-180000-
/O.CON.KMFR.SE.W.0059.000000T0000Z-121218T0000Z/
/O.CON.KMFR.SI.Y.0130.000000T0000Z-121218T0000Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
351 AM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT
UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL 
  CONTINUE THROUGH THE MORNING AND INTO EARLY AFTERNOON BEFORE 
  DIMINISHING TO AROUND 20 KT. 

* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE 
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE 
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 24 FEET AT 14 
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS 
  AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-180100-
/O.CON.KMFR.SE.W.0059.000000T0000Z-121218T0600Z/
/O.CON.KMFR.SI.Y.0130.000000T0000Z-121218T0000Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
351 AM PST MON DEC 17 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 4 PM
PST THIS AFTERNOON...

A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
4 PM PST THIS AFTERNOON. 

* WINDS: WEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT WILL 
  CONTINUE THROUGH THE MORNING AND INTO EARLY AFTERNOON BEFORE 
  DIMINISHING TO AROUND 20 KT. 

* SEAS: SOUTHWEST WIND WAVE DOMINATED SEAS AT 17 TO 23 FEET ARE 
  TRANSITIONING TO BEING DOMINATED BY A BUILDING WEST SWELL. THE 
  SWELL DOMINATED SEAS WILL REACH A PEAK AT 20 TO 25 FEET AT 14 
  SECONDS LATE THIS MORNING BUT REMAIN VERY HIGH INTO THIS 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

SK
HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 16, 8:56 PM PST, 5 hours 8 minutes earlier.

Area forecast discussion, Dec 16, 8:56 PM PST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 PM PST SUN DEC 16 2012

...DANGEROUS TRAVEL CONDITIONS IN MANY PLACES TONIGHT....
...LOW ELEVATION SNOW EXPECTED MONDAY NIGHT AND TUESDAY...

.UPDATE...A MAJOR WINTER/WIND STORM IS WELL UNDERWAY FOR A LARGE
PART OF THE FORECAST AREA THIS EVENING. WE HAD A RELATIVE BREAK IN
THE SNOW OVER THE MOUNTAINS AND EAST SIDE EARLY THIS EVENING, BUT
SNOW HAS PICKED UP AGAIN IN THE MOUNTAINS AND IS STARTING TO
DEVELOP ON THE EAST SIDE. IT WILL CONTINUE TO INCREASE THROUGH
LATE EVENING AND THEN REALLY COME DOWN OVERNIGHT AS THE OCCLUDED
FRONT (NOW MOVING ONSHORE) MOVES INLAND. THIS WILL BE FOLLOWED BY
THE MAIN COLD FRONT (CURRENTLY OUT AROUND 128W) TOMORROW. SNOW
WILL BE HEAVY IN THE MOUNTAINS AND PORTIONS OF THE EAST SIDE WITH
STRONG WINDS AND WIDESPREAD BLIZZARD CONDITIONS IN THE CASCADES
FROM ROUGHLY HIGHWAY 140 NORTH TONIGHT. HEAVY SNOW IS ALSO
EXPECTED THROUGH THE NORTHERN KLAMATH AS WELL AS THE REST OF THE
CASCADES AND SISKIYOUS WITH LOCAL BLIZZARD CONDITIONS POSSIBLE IN
THESE LOCATIONS. WIND IS ALSO A MAJOR ISSUE WHERE IT ISN'T SNOWING
WITH HIGH WINDS NOW IMPACTING THE COAST AND THE EAST SIDE
ESPECIALLY NEAR SUMMER LAKE. IT IS NOT A GOOD NIGHT TO TRY TO
TRAVEL ON THE EAST SIDE, THROUGH THE MOUNTAINS, OR EVEN ALONG THE
COAST. THE CURRENT FORECAST AS WELL AS THE WARNINGS AND ADVISORIES
HAVE THIS ALL COVERED, SO AM NOT PLANNING ANY UPDATES TO THE
OVERNIGHT PERIOD. THE ONLY UPDATE THAT MAY BE NEEDED WOULD BE TO
UPGRADE ANY OF THE WINTER STORM WARNINGS TO BLIZZARD WARNINGS IF
CONDITIONS WORSEN MUCH BEYOND WHAT IS CURRENTLY EXPECTED.

THE NEXT PROBLEM IS THE POTENTIAL FOR LOW ELEVATION SNOW TOMORROW
NIGHT INTO TUESDAY AS THE COLDEST AIR OF THE SEASON POURS IN
BEHIND THE FRONT. SNOW LEVELS WILL PLUMMET TO AS LOW AS 500 FEET
BY TUESDAY MORNING AND STAY LOW THROUGH WEDNESDAY. LATEST GUIDANCE
SHOWS CONTINUED MOIST ONSHORE FLOW AND AT LEAST TWO UPPER WAVES
MOVING THROUGH WITH COLD ENOUGH AIR IN PLACE TO PRODUCE SNOW DOWN
TO MOST OF THE VALLEY FLOORS. THE FIRST ONE WILL BE EARLY MONDAY
NIGHT FOLLOWED BY ANOTHER TUESDAY MORNING. SNOWFALL LOOKS LIKE IT
WILL REACH AT LEAST ADVISORY CRITERIA ABOVE 500 FEET BUT HIGHER
ELEVATIONS (ABOVE 1500 FEET) AS WELL AS OROGRAPHICALLY FAVORED
AREAS MAY BE WELL UP INTO WARNING CRITERIA. AM PLANNING TO ADJUST
THE CURRENT WEST SIDE ADVISORY DOWN TO 500 FEET IN ELEVATION AND
ISSUE A WINTER STORM WATCH FOR ELEVATIONS ABOVE 1500 FEET FOR
MONDAY NIGHT INTO TUESDAY. -WRIGHT

&&

.AVIATION...A VERY STRONG OCCLUDING FRONT WILL MOVE ACROSS THE
AREA TONIGHT THROUGH MONDAY MORNING. IN ITS WAKE THERE WILL BE A
COLD AIR MASS WITH NUMEROUS SNOW SHOWERS THROUGH MONDAY NIGHT.

LOW LEVEL WIND SHEAR WILL PERSIST IN WEST SIDE VALLEYS THIS
EVENING WITH STRONG SOUTHWEST WINDS ALOFT (50 TO 70 KT BELOW 10K
FT MSL) AND WEAKER WINDS AT THE VALLEY FLOOR. THESE STRONG WINDS
WILL ALSO CAUSE TURBULENCE ON APPROACHES AND DEPARTURES. SURFACE
WINDS WILL BE STRONGEST ON THE EAST SIDE WITH GUSTS OF 40 TO 60 KT
OVERNIGHT.

PRECIPITATION WILL BE MODERATE TO LOCALLY HEAVY AND SOUTHERLY
WINDS WILL REMAIN VERY STRONG OVERNIGHT. WINDS WILL DIMINISH
SLIGHTLY ON MONDAY. THE SNOW LEVEL NEAR 4000 FEET MSL WILL FALL TO
AROUND 2500 FEET MSL OVERNIGHT THEN DOWN TO 1500 FEET MSL BY THE
END OF MONDAY AFTERNOON. MOUNTAINS WILL REMAIN OBSCURED THROUGH
MONDAY AFTERNOON WITH WIDESPREAD MVFR VISIBILITIES AND CEILINGS.
BUT ALSO OCCASIONAL IFR WITH LOW CEILINGS...MAINLY THROUGH 18Z
MONDAY, AND DRIFTING OF SNOW REDUCING VISIBILITIES TO IFR...MAINLY
EAST OF THE CASCADES. DW

&&

.PREV DISCUSSION... /ISSUED 359 PM PST SUN DEC 16 2012/

DISCUSSION...WEATHER PATTERN REMAINS ACTIVE FOR THE NEXT FEW DAYS
WITH SEVERAL IMPACTS INCLUDING STRONG WINDS AT THE COAST...CASCADES
AND EAST OF THE CASCADES AND MODERATE TO HEAVY SNOW...ESPECIALLY FOR
THE CASCADES AND PARTS OF THE SISKIYOUS. THESE IMPACTS ARE SERIOUS
AND IT'S STRONGLY RECOMMENDED ANYONE PLANING TO TRAVEL OR
PARTICIPATE ON OUTDOOR RECREATIONAL ACTIVITIES STAY TUNED FOR THE
LATEST UPDATES AND PREPARE FOR HAZARDOUS WEATHER CONDITIONS. THE
DETAILS ON EACH IMPACT ARE NOTED BELOW.

WINDS ARE CRANKING UP ALONG THE COAST AS STRONG LOW PRESSURE
CENTERED NEAR NEAR 47N AND 130W CONTINUES TO STRENGTHEN. STRONG
WINDS CONTINUE AT THE COAST THROUGH THIS EVENING...THEN GRADUALLY
DECREASING TONIGHT. ALONG AND EAST OF THE CASCADES...WINDS ARE
ALREADY INCREASING AND THEY ARE EXPECTED TO BE STRONGEST TONIGHT
THROUGH MONDAY MORNING BEFORE GRADUALLY DECREASING MONDAY AFTERNOON.
THE COMBINATION OF WINDS AND SNOW WILL CAUSE BLOWING SNOW WITH
REDUCED VISIBILITIES AND OCCASIONAL BLIZZARD CONDITIONS ESPECIALLY
OVER THE NORTHERN CASCADES. WINDS IN THESE AREAS ARE EXPECTED TO
DECREASE MONDAY AFTERNOON AS THE SURFACE LOW MOVES INLAND AND
WEAKENS.

MODERATE TO HEAVY SNOW IS THE NEXT IMPACT...ESPECIALLY FOR THE
CASCADES AND SISKIYOUS WHERE WE COULD SEE SNOW RATES OF AN INCH OR
MORE PER HOUR LATE THIS AFTERNOON THROUGH MONDAY MORNING. MODERATE
TO HEAVY SNOW IS ALSO A CONCERN FOR AREAS NEAR CHILOQUIN AND HIGHER
TERRAIN IN NORTHERN KLAMATH COUNTY. MODERATE TO HEAVY SNOW WILL ALSO
IMPACT THE MOUNT SHASTA AREA INCLUDING I-5 NEAR DUNSMUIR...STATE
HIGHWAY 89 AND US HIGHWAY 97 NEAR MOUNT HEBRON. SNOWFALL
ACCUMULATION IS EXPECTED TO BE LESS AROUND KLAMATH FALLS...BUT THE
COMBINATION OF SNOW AND WIND WILL RESULT IN BLOWING AND DRIFTING
SNOW AND OCCASIONAL REDUCTION IN VISIBILITY. SNOWFALL ACCUMULATIONS
FOR THE ABOVE MENTION AREAS COULD VARY DEPENDING ON HOW FAST AND HOW
LONG SNOW LEVELS COME UP. MODELS SUGGEST THEY WILL COME UP FOR A
BRIEF TIME LATE THIS AFTERNOON AND EVENING...THEN START TO LOWER
LATE TONIGHT THROUGH MONDAY. SNOW LEVELS CONTINUE TO LOWER MONDAY
NIGHT AND DROP NEAR OR AT THE VALLEY FLOORS EARLY TUESDAY MORNING.
AT THE COAST WE COULD SEE A RAIN/WET SNOW MIX.

HERE IS A SYNOPSIS FROM TONIGHT THROUGH WEDNESDAY NIGHT...A
DEVELOPING LOW PRESSURE CENTERED NEAR 47N/130W WILL STRENGTHEN AND
MOVE INTO NORTHWEST WASHINGTON LATE TONIGHT. THIS WILL RESULT IN
STRONG WINDS OVER THE MARINE WATERS...COAST...CASCADES AND HIGHER
TERRAIN EAST OF THE CASCADES. LOW PRESSURE WILL MOVE INLAND OVER
NORTHWEST WASHINGTON EARLY MONDAY MORNING. AT THE SAME TIME A COLD
FRONT WILL PUSH SOUTHEAST OVER THE FORECAST AREA WITH SNOW LEVELS
DROPPING RAPIDLY MONDAY MORNING AND AFTERNOON. A COLD AIRMASS
FOLLOWS MONDAY NIGHT THROUGH TUESDAY WITH POST FRONTAL SHOWERS AND
SNOW LEVELS LOWERING TO THE VALLEY FLOOR. MODELS SUGGEST WE COULD
CATCH A BRIEF BREAK IN THE WEATHER TUESDAY EVENING. THE MODELS ARE
IN SIMILAR AGREEMENT SHOWING ANOTHER WARM FRONT APPROACHING THE
OREGON COAST EARLY WEDNESDAY MORNING. WE COULD BE FACED WITH ANOTHER
SITUATION IN WHICH COLD AIR GETS TRAPPED IN THE VALLEYS AT THE TIME
PRECIPITATION ARRIVES. SO WE COULD BE DEALING WITH MORE ACCUMULATING
SNOW FOR THE VALLEY FLOORS WEDNESDAY MORNING. A ANOTHER STRONG FRONT
ARRIVES WEDNESDAY AFTERNOON BRINGING ANOTHER ROUND OF MODERATE TO
HEAVY PRECIPITATION AND STRONG WINDS WHICH COULD LAST INTO WEDNESDAY
NIGHT. -PETRUCELLI

LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...AN ACTIVE PATTERN WILL
CONTINUE OVER THE AREA WITH A STRONG COLD FRONT MOVING ACROSS THE
AREA WEDNESDAY NIGHT AND THURSDAY. THIS IS FOLLOWED BY SEVERAL
ADDITIONAL DISTURBANCES FRIDAY AND SATURDAY AS SHORTWAVES MOVES
AROUND THE BASE OF A LARGE TROUGH OFF THE PACNW COAST.  ON
SUNDAY...THE UPPER TROUGH OFF THE COAST MAY BEGIN TO SHIFT INLAND
BRINGING MORE UNSETTLED WEATHER

THE STRONG COLD FRONT WEDNESDAY NIGHT AND THURSDAY IS ASSOCIATED
WITH GOOD MOISTURE AND A STRONG WESTERLY JET IN THE UPPER LEVELS.
ALSO 700 MB WINDS ARE SOUTHWEST WINDS AT 70 TO 80 KT AS THE FRONT
MOVES INTO THE AREA. THIS STORM IS EXPECTED TO BRING A PERIOD OF
HEAVY TO MODERATE RAIN AND SNOW TO THE AREA WEDNESDAY NIGHT AND
THURSDAY ALONG WITH THE POTENTIAL FOR STRONG AND GUSTY WINDS OVER
THE MOUNTAINS AND INTO THE SHASTA VALLEY AND SUMMER LAKE AREAS. SNOW
LEVELS DURING THIS TIME ARE FORECAST AROUND 2000 TO 2500 FEET...AND
POSSIBLY LOWER. THESE LOW SNOW LEVELS COMBINED WITH THE POTENTIAL
FOR HEAVY PRECIPITATION RATES...MAY BRING MODERATE TO HEAVY SNOW
ACCUMULATIONS TO VALLEYS...INCLUDING IN SOME VALLEY LOCATIONS WEST
OF THE CASCADES. ALSO THE GFS SHOW WEAK INSTABILITY OVER THE COASTAL
WATERS AND NEAR THE COAST AHEAD OF THE FRONT WHICH MAY SUPPORT A
SLIGHT CHANCE OF THUNDERSTORMS. THE DGEX MODEL SHOWED LESS
INSTABILITY SO HAVE KEPT MENTION OF THUNDERSTORMS OVER THE COASTAL
WATERS AND COAST OUT OF THE FORECAST FOR NOW.

AS ADDITIONAL SHORTWAVES MOVE AROUND THE UPPER TROUGH AND INTO THE
AREA THURSDAY EVENING THROUGH FRIDAY EXPECT ADDITIONAL CHANCES FOR
RAIN AND SNOW. SNOW LEVELS ARE EXPECTED TO BE AROUND 2000 FEET
THURSDAY EVENING GRADUALLY RISING TO 3000 FEET LATE FRIDAY.

BY SATURDAY AND SUNDAY...THE MODEL SOLUTIONS BEGIN SHOW SIGNIFICANT
DIFFERENCES AND THERE IS LOWER CONFIDENCE IN THE FORECAST FOR THIS
PERIOD. BOTH MODELS SEND A FRONT INTO THE PACNW EARLY
SATURDAY...BRINGING MORE RAIN AND SNOW TO THE AREA...BUT DIFFER ON
HOW QUICKLY THE TROUGH WILL SHIFT INLAND SUNDAY INTO MONDAY. THE GFS
KEEPS THE UPPER TROUGH JUST OFF THE PACNW AND CONTINUES TO SEND
STORMS INTO THE AREA SATURDAY AND SUNDAY...THEN SHOWS THE UPPER
TROUGH GRADUALLY SHIFTING INLAND MONDAY.  THE ECMWF SHOWS A STRONG
SHORTWAVE MOVING AROUND THE TROUGH SATURDAY NIGHT AND INTO NORTHERN
AND CENTRAL CALIFORNIA EARLY SUNDAY...THEN SHIFTS THE TROUGH INLAND
ON SUNDAY. HAVE KEPT THE CHANCE OF PRECIPITATION HIGH THROUGH THE
PERIOD WITH SNOW LEVELS IN THE 3000 TO 4000 FT RANGE
SATURDAY...POSSIBLY LOWERING ON SUNDAY INTO SUNDAY NIGHT.

BEHIND THE TROUGH...RIDGING MAY BUILD INTO THE AREA TOWARDS
CHRISTMAS...HOWEVER THE ENSEMBLE SOLUTIONS ARE MIXED WITH SOME
ENSEMBLE MEMBERS SHOWING THE UPPER TROUGH REMAINING OVER THE REGION
ON MONDAY INTO TUESDAY SO NO CLEAR PATTERN IS EVIDENT AT THIS TIME.
/CC

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 10 AM PST MONDAY FOR ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR ORZ030.
     WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR ORZ030.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR ORZ029.
     BLIZZARD WARNING UNTIL 10 AM PST MONDAY FOR ORZ027.
     HIGH WIND WARNING UNTIL 1 AM PST MONDAY FOR ORZ021-022.
     HIGH SURF WARNING UNTIL 10 PM PST THIS EVENING FOR ORZ021-022.
     WINTER WEATHER ADVISORY FROM 1 PM MONDAY TO 4 PM PST TUESDAY
     ABOVE 1500 FEET FOR FOR ORZ023>026.
     WINTER WEATHER ADVISORY FROM 4 PM MONDAY TO 4 PM PST TUESDAY
     ABOVE 1000 FEET FOR FOR ORZ021-022.
     WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR ORZ028.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR ORZ028.

CA...WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR CAZ084.
     WINTER STORM WARNING UNTIL 10 AM PST MONDAY FOR CAZ082-083.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY ABOVE 3000 FEET
     FOR FOR CAZ080.
     HIGH WIND WARNING UNTIL 4 AM PST MONDAY FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR CAZ081.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST MONDAY FOR CAZ083.
     WIND ADVISORY UNTIL 10 AM PST MONDAY FOR CAZ084-085.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 2 AM PST MONDAY FOR PZZ356-376.
     HAZARDOUS SEAS WARNING UNTIL 7 PM PST MONDAY FOR
     PZZ350-356-370-376.
     STORM WARNING UNTIL 2 AM PST MONDAY FOR PZZ350-370-376.

In the hours before

Local storm report, Dec 16, 9:45 PM PST, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
945 PM PST SUN DEC 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     NON-TSTM WND GST WINSTON                 43.12N 123.41W
12/16/2012  E50 MPH          DOUGLAS            OR   PUBLIC

            TREE REPORTED DOWN

&&

SPILDE
Local storm report, Dec 16, 9:47 PM PST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
947 PM PST SUN DEC 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     NON-TSTM WND GST 1 ENE ROSEBURG          43.22N 123.33W
12/16/2012  E35 MPH          DOUGLAS            OR   TRAINED SPOTTER

&&

SPILDE
Local storm report, Dec 16, 9:48 PM PST, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
948 PM PST SUN DEC 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     NON-TSTM WND DMG 1 WNW WINSTON           43.12N 123.42W
12/16/2012                   DOUGLAS            OR   TRAINED SPOTTER

            SPOTTER REPORTS 2 TRANSFORMERS BLOWN AND LOSS OF POWER
            DUE TO GUSTY WINDS.

&&

SPILDE

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 16, 8:11 PM PSTGale WarningMFR6 hr
Dec 16, 9:53 PM PSTHigh Surf AdvisoryMFRCoos, Curry, Douglas22 hr
Dec 16, 10:25 PM PSTWinter Storm WatchMFRCoos, Curry, Douglas, Jackson, Josephine16 hr
Dec 17, 2:04 AM PSTSmall Craft Advisory for WindsMFR14 hr
Dec 17, 2:45 PM PSTHigh Wind WatchMFRCoos, Curry, Douglas13 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.